Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Adderall's side effects
    avatar
    Moorman1977 posted:
    Good day,

    I've noticed that the medication I use, Adderall has a peculiar side effect on me that I haven't seen listed as "common side effects." Fairly frequently, the Adderall makes me have pain in my testicles. Adversely whenever I don't take the medication, which is on weekends and extended school breaks, I don't experience pain. I've done a considerate amount to investigation and there are no known cases of this happening. Any idea why this might be occurring?
    Reply
     
    avatar
    Richard_Sogn_MD responded:
    Hello Moorman1977,

    Although there are many potential causes of testicular pain, side effects to medications used to treat AD/HD have not been reported as one of them.

    Dr. Richard Sogn
     
    avatar
    chgobikeguy responded:
    Just want to let you know that I too have experienced testicular pain from taking Adderall.

    In my case, the causation was very clear: The pain first presented in Sept. 2005, about 2 weeks after I started a daily dose of 25mg of Adderall. I tried various things for 2.5 years, and the pain occasionally went away or decreased in intensity, but always came back. The pain didn't completely go away until I stopped the Adderall, at which time, the pain stopped completely.

    More details below: When the testicular pain started, there was a lot of press at the time on bike seats and perineal injury, and I thought my heavy bike-as-transportation habit was partly responsible. I got a new bike seat, I went to several MDs and urologists, I spent a year and a half in frequent therapy with my chiropractor (who also does deep tissue stuff), I took private sessions with a pelvic yoga specialist. The chiro therapy and the yoga both seemed to help somewhat. Over this 2.5 year period I would occasionally have a month or six weeks without pain -- but it always came back. And for the last year, there wasn't a single week where I didn't have at least a little bit of pain.

    Finally, in April 2008, I thought "why don't I try getting off the adderall?" For some odd reason, even though the pain started not long after I started Adderall, I had never suspected it was the Adderall (partly because testicular pain is not listed as even a rare side effect and partly because I had other things going on around that same time that confused the issue for me.). My doc switched me to Focalin, and the effect was immediate -- no pain whatsoever since then. (About a month after switching to Focalin, I weaned off of stimulants altogether.)

    So anyway, you're not crazy to link Adderall to your testicular pain.
     
    avatar
    daythebigguy responded:
    I have a similar story, pain was limited to one testicle however. At first I suspected a testicular torsion and headed to the ER, after ultrasounds and trips to the urologist, the causes were unfounded.. I spend alot of time researching and stumbled on some thread somewhere where similar experiences were posted and linked to generic Adderall, I switched from the Generic to the name brand and pain subsided, after several months with out pain, my script was accidentally filled with the generic and the pain returned. This occurred back in 2005, and overall as long as I keep with the name brand the problem has not reoccurred. Has anyone else had similar experience?
     
    avatar
    JohnnySNot responded:
    Yes I have this same issue with sore testicles.

    I found it occured more often with Concerta and then again with Ritalin, even in smaller doses.

    I've found it occurs on occasion with Adderall, but much less often.

    I 'm 100% sure it's due to the medication. It never occurred before, and stopped when I've stopped the medication.

    Best of luck finding an answer to why it happens.

    Brgds,
    John S Not
     
    avatar
    seekingnewideas replied to Richard_Sogn_MD's response:
    This is the kind of stuff that worries me about these meds. These people are having this side effect to the drug. And because its not listed it is being ignored. What other things may be out there that we dont know about because the drug manufacture dont have it listed of the side effects list?
     
    avatar
    mikee1983 responded:
    I have that same problem talked to dr. he told me he's never heard of it and that may be a different issue but only happens when i take meds - Dextroamp gen adderall when i dont take feel fine.
     
    avatar
    mikee1983 responded:
    Anyone have suggestions of meds i can try that work just as well as dextroamp gen adderall without the pain? was thinking about getting name brand but was afraid would do same and i wouldve spent all that money on the script. seen on someones discussion board about fociline or whatever it called anyone familar with it?
     
    avatar
    cathy4bro replied to mikee1983's response:
    My son is 10 years old and has been on ritalin for the last 1 1/2 years. The last 6 months he has complained of testicular pain. He has had 3 testicular ultra sounds all which have been normal, seen a pediatric urologist with no answers. Have you had any improvement?
     
    avatar
    fanortnerod replied to cathy4bro's response:
    I'm 56 years old and have been started on Adderall for extreme PTSD which threw me into ADD. Sure enough, testicular pain outta nowhere! Being a paramedic, I addressed it immediately with my doctor who is a very bright guy. He hadn't heard of it.

    Interestingly, the adderall worked fine for my trauma unduced ADD. My blood pressure remained about 112/72 on 20mg bid. It keeps me calm as a church mouse
     
    avatar
    Boyzmomee replied to fanortnerod's response:
    PTSD does not cause ADD.

    There is no such thing as "trauma induced ADD."
     
    avatar
    jamalj responded:
    I've had a similar story as well. When I took Adderall, my joints and testicles would hurt. There would be sharp pains that I would get for no reason. It was only when I was on Adderall. No idea what the reason is though. This is the only place I've seen it discussed.
     
    avatar
    coachjj responded:
    I experience alot of the same symptoms when I take Adderral XR 30. Ive been taking it for years but until the last couple of years this started to happen. An advil or 2 and the pain and swelling goes away. I told my Dr about this and he looked at me like I was crazy. Sometimes the pain is so bad i feel it all the way up my sides. Ive had discharge.... And no its not an STD. It only happends when I take the adderral XR name brand or generic...but never notice it with when I take the tabs.
     
    avatar
    memike69 responded:
    I'm relieved to find out that I'm not the only one with this issue. I take generic Adderall 20mg twice a day and have noticed the onset of similar symptoms (testicle pain x2, slight stomach pain, frequent/slightlydifficult urination) in the past few days. I can compare the feeling with a bad case of "blue balls", real and painful. I did some research and found my symptoms were consistent with a UTI. However, I have never had one before and I only become symptomatic on days when I take my medication. One more google search and I found out that some other dudes have the same problem, Cheers
     
    avatar
    zach_s replied to memike69's response:
    have gone to the doctor thinking it was a UTI. if you're in the same boat as me it is not. i got the ultrasound and that came out clear. trust me save yourself the e-room trip and the awkward ultrasound where you hope they clean the thing before using it on someone else.
    but seriously if worried go see the doc. from what i gather this is pretty common.


    Featuring Experts

    My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

    Helpful Tips

    Teaching Your Child to Swallow a PillExpert
    Many children (and adults) have difficulty swallowing pills. This often becomes critical as many long-acting medications can not be ... More
    Was this Helpful?
    10 of 11 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.